Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bob Smith

Does accutane affect skin tone/ complexion?

I have been staying away from tane for so long. But my acne is rediculously stubborn, so I have some questions.

1) Does accutane affect skin tone/ complexion short term?

2) Does accutane affect skin tone/ complexion long term?

3) Does accutane affect the body in any way permanently? (not like the depression stuff with a less than one percent chance, but something that a decent amount of people get)

thanks,

bob

Share this post


Link to post
Share on other sites

I think my complexion is different, post 8 months or longer tane. I still burn easy on my face, slightly tan but not like I used to before tane. I also seem to be getting milia around my eyes and stuff, something I wasn't get before. My eyes are slightly dry here and there, and sometimes I get joint pains.

Share this post


Link to post
Share on other sites

I think it does somewhat. However, I'd rather look white than look like a red cherry tomato. I think it will correct itself as time goes on. As far as Accutane affecting you internally; I haven't experienced any major side-effects. There are so many speculations, and it's bound to be different for each individual.

Share this post


Link to post
Share on other sites

Thanks, its just that now I love my skin minus the acne, and i would hate to have it acne free but messed up looking in 5 years.

Any other ideas?

thanks,

bob

Share this post


Link to post
Share on other sites

Accutane thins out your skin just like the topical form of vitamin A (retinA) So naturally your skin is going to look red and sensitive. Also if you have/had any red marks or rolling scars, accutane makes them wayyyy more obvious. BUT its a miracle drug that clears the actual acne! And the crappy complexion only lasts while your on the drug.. when you stop taking it, your skin will thicken up and slowly go back to normal... so the spotty red complexion i have right now is tolerable and makeup is a godsend! lol

Share this post


Link to post
Share on other sites

Accutane thins out your skin just like the topical form of vitamin A (retinA) So naturally your skin is going to look red and sensitive. Also if you have/had any red marks or rolling scars, accutane makes them wayyyy more obvious. BUT its a miracle drug that clears the actual acne! And the crappy complexion only lasts while your on the drug.. when you stop taking it, your skin will thicken up and slowly go back to normal... so the spotty red complexion i have right now is tolerable and makeup is a godsend! lol

do your spots become darker or lighter? kinda sucks for guys (spots + tane)

thx,

bob

Share this post


Link to post
Share on other sites

i am starting tane soon and i just wanna know because although i'm white i have very nice tanned skin, is it going to reduce my melanin or something. what about after????

Share this post


Link to post
Share on other sites

No thats just a pigmentation change in the skin. A defensive and protective attempt at damage limitation. Dont get a tan on 'tane, your skin is very thin. Any UVA/B is going to hit right down to the layers that it couldnt before and this not only runs the risk of skin cancer(albeit very rare and longterm). You will cause damage to your skin and will wrinkle up like a leather prune later in life. Wear sun protection as a standard, and stay in the shade when you can. Try fake tans.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×